Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 115, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2016, 10:56 PM CDT for Sunflower County, Washington County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2016, 10:56 PM CDT (03:56 UTC)
- Expired
- Mar 13, 2016, 11:24 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 7:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WUUS54 KJAN 140356
SVRJAN
MSC133-151-140445-
/O.NEW.KJAN.SV.W.0115.160314T0356Z-160314T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 1145 PM CDT
* AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELAND...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TRIBBETT AROUND 1100 PM CDT.
HOLLY RIDGE AROUND 1110 PM CDT.
INDIANOLA AND INVERNESS AROUND 1120 PM CDT.
MOORHEAD AND SUNFLOWER AROUND 1130 PM CDT.
BLAINE AROUND 1135 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3367 9045 3338 9045 3330 9084 3347 9086
TIME...MOT...LOC 0356Z 245DEG 32KT 3337 9086
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DL2 follow-up statements
075
WWUS54 KJAN 140411
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1111 PM CDT SUN MAR 13 2016
MSC151-140420-
/O.CAN.KJAN.SV.W.0115.000000T0000Z-160314T0445Z/
WASHINGTON MS-
1111 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3366 9045 3338 9045 3334 9076 3344 9077
3345 9076 3349 9076
TIME...MOT...LOC 0410Z 245DEG 32KT 3343 9072
$$
MSC133-140445-
/O.CON.KJAN.SV.W.0115.000000T0000Z-160314T0445Z/
SUNFLOWER MS-
1111 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN SUNFLOWER COUNTY...
AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLY
RIDGE...OR NEAR INDIANOLA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA...MOORHEAD...SUNFLOWER...HOLLY RIDGE AND BLAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3366 9045 3338 9045 3334 9076 3344 9077
3345 9076 3349 9076
TIME...MOT...LOC 0410Z 245DEG 32KT 3343 9072
HAIL...1.00IN
WIND...60MPH
$$
DL645
WWUS54 KJAN 140424
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT SUN MAR 13 2016
MSC133-140434-
/O.CAN.KJAN.SV.W.0115.000000T0000Z-160314T0445Z/
SUNFLOWER MS-
1124 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3366 9045 3338 9045 3334 9076 3344 9077
3345 9076 3349 9076
TIME...MOT...LOC 0423Z 245DEG 32KT 3348 9058
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:12 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 13, 8:12 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 812 PM CDT SUN MAR 13 2016 .DISCUSSION...TORNADO WATCH 43 HAS BEEN ISSUED (REPLACING WATCH 42) TO TAKE IN A LARGER CHUNK OF OUR DELTA COUNTIES AND PARISHES. SCATTERED SUPERCELLS HAVE DEVELOPED OVER MUCH OF ARKANSAS AND FAR NORTHERN LOUISIANA AND ARE BEGINNING TO REACH THE NW CORNER OF THE CWA AS A POTENT SHORTWAVE PUSHES EASTWARD. HIGH RES GUIDANCE MAINTAINS THAT MORE POTENT ACTIVITY WILL BE LIMITED TO THE DELTA...MAINLY NORTH OF A LINE FROM RAYVILLE LA TO BELZONI TO WINONA. CONVECTION WILL GRADUALLY LOSE ITS PUNCH OVERNIGHT WITH THE NOCTURNAL DECREASE IN INSTABILITY. ALREADY MADE SOME QUICK ADJUSTMENTS TO THE FORECAST TO SHOW THE LATEST THINKING ON TIMING, WITH ADDITIONAL UPDATES LIKELY TO COME LATER TONIGHT. /DL/ && .AVIATION...VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA THIS EVENING, BUT CIGS ARE EXPECTED TO DECREASE TO MVFR (AND PERHAPS IFR AT A FEW TERMINALS) OVERNIGHT AS STRATUS INCREASE AHEAD OF A FAST MOVING SYSTEM. SCT STRONG/SEVERE TSRA ARE POSSIBLE AT GLH AND GWO THROUGH AROUND 6Z. 50 KT GUSTS AND GOLFBALL SIZE HAIL ARE POSSIBLE WITH ANY SEVERE STORM. BRIEF SHRA CANNOT BE RULED OUT AT GTR/JAN/HKS/MEI OVERNIGHT, BUT PRECIP IS EXPECTED TO BE GONE BY MONDAY MORNING WITH CONDITIONS IMPROVING TO VFR ACROSS THE AREA DURING THE DAY. AS THIS SYSTEM MOVES ACROSS THE REGION, WINDS WILL SHIFT FROM SOUTH THIS EVENING TO WEST ON MONDAY. /DL/ && .PREV DISCUSSION... /ISSUED 449 PM CDT SUN MAR 13 2016/ SHORT TERM...TONIGHT THROUGH TUESDAY....MID AFTERNOON WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED A NEARLY STACKED LOW OVER CENTRAL OKLAHOMA. THIS LOW PRESSURE SYSTEM WILL MOVE EAST TO SOUTHEAST MISSOURI AND NORTHWEST TENNESSEE BY SUNRISE MONDAY. THE 12Z SUN JAN SOUNDING HAD A PWAT LESS THAN ONE INCH AND SURFACE DEW POINTS WERE RUNNING IN THE MID TO UPPER 50S ACROSS OUR CWA THIS AFTERNOON. AS THE LOW DRAWS CLOSER TO OUR CWA...WAA IS EXPECTED TO STRENGTHEN OVER OUR CWA ALONG WITH STEEPING LAPSE RATES AND FAVORABLE SHEER FOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS OVER THE NORTHWEST PORTIONS OF OUR CWA. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS OF 60 MPH AND A FEW TORNADOES WILL BE THE MAIN THREATS. A STRONG TORNADO OR TWO AND LOCALLY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR WILL ALSO BE POSSIBLE. THE BULK OF THE POTENTIAL WILL BE CONFINED TO NORTH OF A LINE FROM BASTROP LOUISIANA TO GRENADA MISSISSIPPI AND MAINLY THIS EVENING. CONSIDERING THE ONGOING FLOODING AND SATURATED SOILS OVER THE DELTA REGION...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MOST MISSISSIPPI COUNTIES THIS EVENING. THIS LOW WILL BE FAST TO EXIT OUR REGION AND THE RAIN WILL END BEFORE MORNING. MONDAY WILL BE DRY BUT THERE WON'T BE MUCH OF AN AIRMASS CHANGE IN IT'S WAKE AS RETURN FLOW WITH LOWER 60 DEGREE DEWPOINTS WILL BE BACK OVER OUR CWA BY AFTERNOON. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED AS SITES TOP OUT FROM THE UPPER 70S NORTH TO THE LOWER 80S SOUTH. TUESDAY WILL BE EVEN WARMER. A NORTHERN STREAM SHORTWAVE WILL SWING RAPIDLY ACROSS THE GREAT LAKES REGION AND HELP DROP A WEAK COLD FRONT INTO THE NORTHWEST PORTION OF OUR CWA BY EVENING. WARMING AHEAD OF THIS COLD FRONT MAY RESULT IN NEAR RECORD HIGHS IN THE MID TO UPPER 80S OVER THE SOUTHERN HALF OF OUR CWA. /22/ LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...STRATUS LOOKS TO DEVELOP ACROSS A LARGE PORTION OF THE REGION AHEAD OF THE COLD FRONT TUESDAY NIGHT...AS LOWS RANGE FROM THE MID 50S TO LOWER 60S EARLY WEDNESDAY MORNING. CHANCES FOR SHOWERS AND STORMS LOOK TO INCREASE EARLY WEDNESDAY AND REMAIN PRESENT INTO WEDNESDAY NIGHT. THIS WILL BE AS A RESULT OF THE AFOREMENTIONED COLD FRONT SLOWLY TRYING TO PUSH SOUTHEAST THROUGH THE CWA. A BETTER CHANCE FOR CONVECTION LOOKS TO EXIST WEDNESDAY AFTERNOON AND EVENING...AS THE FRONT COMBINES WITH DIURNAL HEATING...A SUBTLE DISTURBANCE ALOFT MOVING EAST NORTHEAST ACROSS THE REGION...AND INCREASING JET ENERGY ALOFT. THERE ARE SOME SIGNALS THAT THERE COULD BE POTENTIAL FOR SOME SEVERE STORMS WEDNESDAY... PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...THERE ARE SOME PLACEMENT ISSUES OF WHERE ACROSS THE CWA EXACTLY THE FRONT WILL BE LOCATED DURING THIS TIME. ALSO...MODEL SOUNDINGS AT THE MOMENT INDICATE THE PRESENCE OF A CAP OVER THE AREA THAT COULD CERTAINLY HAVE AN EFFECT ON SUCH STORM DEVELOPMENT. THIS IS STILL FOUR DAYS OUT...AND ATTENTION WILL BE GIVEN TO SEE HOW THE NEXT FEW MODEL RUNS TREND BEFORE ADDING ANY MENTION OF SEVERE STORMS TO THE HWO FOR WEDNESDAY. DURING THE EXTENDED PORTION OF THE FORECAST...THE FRONT IS PROGGED TO HANG UP ALONG THE NORTH CENTRAL GULF COAST...WITH HIGH PRESSURE AT THE SURFACE TRYING TO BUILD INTO AT LEAST THE NORTHERN HALF OF THE CWA. MODELS INDICATE A TROUGH/UPPER LOW SWINGING EAST TOWARD AND THROUGH THE CWA OVER THE COURSE OF NEXT WEEKEND. AHEAD OF THIS...A SERIES OF DISTURBANCES ALOFT WILL RACE EAST NORTHEAST IN THE VICINITY OF THE FRONT...KEEPING RAIN CHANCES OVER THE FORECAST AREA THURSDAY THROUGH SATURDAY. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 80 57 87 / 22 3 2 2 MERIDIAN 61 79 52 85 / 17 7 2 2 VICKSBURG 61 80 58 86 / 30 2 2 3 HATTIESBURG 63 83 56 87 / 12 3 2 2 NATCHEZ 62 82 60 85 / 14 2 2 2 GREENVILLE 59 77 59 83 / 78 2 2 4 GREENWOOD 60 77 57 85 / 60 4 2 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR MSZ018-019-034. LA...NONE. AR...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR ARZ074-075. && DL/22/19
Hazardous weather outlook, Mar 13, 5:56 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 556 AM CDT SUN MAR 13 2016 ARZ074-075-MSZ018-019-034-141100- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL AMOUNTS OF AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE WILL ONLY AGGRAVATE ONGOING FLOODING AND RUNOFF ISSUES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ015-016-MSZ029-032-037-043-047-141100- RICHLAND-MADISON LA-WEBSTER-CHOCTAW-ATTALA-MADISON MS-WARREN- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS AND A TORNADO WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ007>009-MSZ025>028-035-036-040>042-141100- MOREHOUSE-WEST CARROLL-EAST CARROLL-LEFLORE-GRENADA-CARROLL- MONTGOMERY-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL UP TO AN INCH WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WITH THESE STORMS. THIS COULD POSE SOME MINOR FLASH FLOODING ISSUES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ023>026-MSZ030-031-033-038-039-044>046-048>066-072>074-141100- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-OKTIBBEHA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 28 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 13, 10:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL DERMOTT 33.53N 91.44W
03/13/2016 E1.00 INCH CHICOT AR LAW ENFORCEMENT
&&
CMELocal storm report, Mar 13, 10:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 2 NW WEST CROSSETT 33.16N 92.04W
03/12/2016 ASHLEY AR AMATEUR RADIO
SECTION OF MARIAS SALINE ROAD WASHED AWAY. COUNTY ROAD
DEPARTMENT WAS WORKING TO REPAIR THE ROAD.
0918 PM TSTM WND DMG 1 S DERMOTT 33.51N 91.44W
03/13/2016 CHICOT AR EMERGENCY MNGR
POSSIBLE TORNADO. SCATTERED DAMAGE NEAR THE INTERSECTION
OF SOUTH TROTTER AND ROSEHILL. NUMEROUS TREES UPROOTED
AND SNAPPED. JUVENILE DENTENTION CAMP FENCING DESTROYED.
METAL SHED DESTROYED. DEBRIS SCATTERED FOR A HALF MILE TO
A MILE.
&&Special weather statement, Mar 13, 10:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1036 PM CDT SUN MAR 13 2016
MSZ018-140400-
BOLIVAR MS-
1036 PM CDT SUN MAR 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL
1100 PM CDT...
AT 1036 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ROSEDALE...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROSEDALE AROUND 1040 PM CDT.
GUNNISON AROUND 1055 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PACE AND BEULAH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3389 9081 3385 9075 3369 9103 3372 9106
3371 9109 3376 9114 3378 9113 3376 9103
3378 9099 3379 9099 3385 9107 3393 9101
3395 9105 3399 9101 3396 9100 3397 9096
3401 9098 3401 9090
TIME...MOT...LOC 0336Z 230DEG 30KT 3382 9105
17Local storm report, Mar 13, 10:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 7 SW GREENVILLE 33.31N 91.14W
03/13/2016 E1.75 INCH WASHINGTON MS PUBLIC
OCCURRED AT HARLOWS CASINO NEAR THE MS RIVER BRIDGE.
&&
CMELocal storm report, Mar 13, 10:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 1 S GREENVILLE 33.37N 91.05W
03/13/2016 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
1033 PM HAIL 3 S GREENVILLE 33.34N 91.05W
03/13/2016 E1.00 INCH WASHINGTON MS EMERGENCY MNGR
&&
CMELocal storm report, Mar 13, 10:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 1 W CLEVELAND 33.74N 90.75W
03/13/2016 BOLIVAR MS EMERGENCY MNGR
PART OF THE TIN ROOF PEALED OFF OF NO WAY JOSES...TIN WAS
THROWN ACROSS THE STREET.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:32 PM CDT | Tornado Warning | JAN | Bolivar | 43 min |
| Mar 13, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 56 min |
| Mar 13, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 34 min |
| Mar 13, 10:36 PM CDT | Special Weather Statement | JAN | Bolivar | 24 min |
| Mar 13, 11:09 PM CDT | Flash Flood Warning | JAN | Washington | 6 hr |
| Mar 13, 11:15 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Mar 13, 11:24 PM CDT | Special Weather Statement | JAN | Sharkey | 36 min |
| Mar 13, 11:25 PM CDT | Special Weather Statement | JAN | Leflore | 35 min |
| Mar 13, 11:28 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 47 min |
| Mar 13, 11:45 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 6 hr |
| Mar 14, 12:13 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 47 min |
| Mar 14, 12:45 AM CDT | Special Weather Statement | JAN | Carroll | 30 min |
| Mar 14, 11:38 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 36 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.